Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

How will oxetol with escitalopam help headache, bodyache, nausea and breathlessness ?

how will oxetol with escitalopam help headache bodyache nausea breathlessness and disturbances in sleep during severe depressive phases inrecurrebnt depressive disorder i am a 48 year old woman with a history of recurrent depressive disorder, and have been on medication for the past 12 years. as i have lived in various places,i have had to change doctors. i shifted again recently and suffered a severe depression for 6 weeks, along with severe head ache, nausea, body ache, sleep disturbance and breathlessness. my new doctor has prescribed oxetal 300 (carbamazine) (to be increased to 300bd. after10 days) along with nexito 20 mg (excitalopam). how will these new meds help?
Asked On : Tue, 5 Apr 2011
Answers:  1 Views:  239
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
  User's Response

Escitalopram is a Selective Serotonin Re-uptake Inhibitor. It helps increase the levels of available Serotonin in the brain. This in turn helps depression symptoms, as depression is associated with reduced levels of Serotonin. That's how Escitalopram is expected to help with the symptoms.

Oxcarbazepine (Oxetol) is primarily an anti-convulsant, but used effectively in mood disorders. It is effective for recurrent depression and also for depression not responding to usual anti-depressants.

Most of the symptoms in depression are related to the neuro-chemical imbalance in the brain, and the medicines help with restoring the balance.

Nexito also helps with anxiety.

You may have to make sure there are no medical causes behind the severe headache, nausea and breathlessness. It is very easy for medical professionals to blame it all on depression. You can get your symptoms evaluated by a Physician to make sure there are no underlying medical causes.

Please follow the Nexito and Oxetol prescription as per the doctor's advice. Stopping Nexito abruptly can give rise to a few discontinuation symptoms.

Hope this helps. Take care.

Abhijeet Deshmukh, MD
Answered: Tue, 5 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor